MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.ajoc.2016.09.005

Медицинская библиотека · American journal of ophthalmology case reports · 2016

Acute onset of fingolimod-associated macular edema.

Soliman Mohamed Kamel, Sarwar Salman, Sadiq Mohammad A, Jack Loren, Jouvenat Neil, Zabad Rana K, Kedar Sachin, Nguyen Quan Dong

Клинический случайСтатьяПеревод в очереди

Аннотация

PURPOSE: Fingolimod is among the first oral disease-modifying agents for the treatment of relapsing-remitting multiple sclerosis (MS). Despite its favorable safety profile, fingolimod may cause macular edema, a significant adverse event, which occurs within the first 4 months of therapy. Macular edema usually resolves upon discontinuation of fingolimod; however, the time required for resolution of this condition is unknown.

OBSERVATIONS: A 42-year-old white male with a history of relapsing-remitting MS presented with blurring of vision in his left eye 24 h after the first dose of fingolimod. Dilated fundus examination of the left eye revealed an increased retinal thickness and mild optic disc pallor. Spectral domain optical coherence tomography (SD-OCT) confirmed the diagnosis of cystoid macular edema. Topical nonsteroidal anti-inflammatory drug (NSAID) was initiated immediately after the diagnosis, and fingolimod therapy was discontinued shortly thereafter. Seven weeks after the initial presentation, intermediate uveitis was noted in the inferior periphery of the left eye, and SD-OCT revealed worsening of macular edema. Acetazolamide therapy was added to the topical NSAID to control the edema. Three weeks after initiation of acetazolamide, macular thickness reduced significantly. The patient then stopped all medications, and 3 weeks later macular edema rebounded. Systemic steroid was employed to control both the intermediate uveitis and macular edema.

CONCLUSIONS AND

IMPORTANCE

We report a case of acute and very rapid onset of fingolimod-associated macular edema (FAME). Acetazolamide may have a beneficial effect on macular edema secondary to fingolimod. It is unclear if intermediate uveitis is associated with the rapid development of FAME.

Для цитирования: Soliman Mohamed Kamel, Sarwar Salman, Sadiq Mohammad A, Jack Loren, Jouvenat Neil, Zabad Rana K, Kedar Sachin, Nguyen Quan Dong. Acute onset of fingolimod-associated macular edema.. American journal of ophthalmology case reports. 2016. DOI: 10.1016/j.ajoc.2016.09.005.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.